Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 247, NWS Wilmington, OH

August 9, 2012Clinton County, Fayette County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2012, 5:49 PM EDT for Clinton County, Fayette County, Ohio. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 5:49 PM EDT (21:49 UTC)
Expired
Aug 9, 2012, 6:30 PM EDT
In force
41 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Clinton County, OH, Fayette County, OH

The radar

The Cincinnati radar (KILN), 18 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 5:49 PM EDTHAIL 1.755 Sse Wilmington, OH
Aug 9, 5:50 PM EDTTSTM WND GST 49Kiln Wilmington Apt, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 4:41 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WUUS51 KILN 092149
SVRILN
OHC027-047-092230-
/O.NEW.KILN.SV.W.0247.120809T2149Z-120809T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
549 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FAYETTE COUNTY IN CENTRAL OHIO...
  NORTHEASTERN CLINTON COUNTY IN SOUTHWEST OHIO...

* UNTIL 630 PM EDT.

* AT 547 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR NEW ANTIOCH...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW VIENNA...
  SABINA...

IN ADDITION...NEW ANTIOCH...MELVIN...REESVILLE...BLOOMINGTON...
STAUNTON...JASPER MILLS...ROCK MILLS AND MILLEDGEVILLE ARE NEAR THE
PATH OF THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHEASTERN KENTUCKY AND SOUTHWEST OHIO.

&&

LAT...LON 3943 8338 3938 8353 3938 8360 3932 8369
      3931 8372 3944 8391 3955 8370 3955 8367
      3958 8367 3963 8358
TIME...MOT...LOC 2149Z 246DEG 15KT 3939 8375

$$
ASL
2 follow-up statements
605 
WWUS51 KILN 092201
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
601 PM EDT THU AUG 9 2012

OHC027-047-092230-
/O.CON.KILN.SV.W.0247.000000T0000Z-120809T2230Z/
CLINTON OH-FAYETTE OH-
601 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN FAYETTE COUNTY IN CENTRAL OHIO...AND NORTHERN
CLINTON COUNTY IN SOUTHWEST OHIO...

AT 549 PM EDT...AMATEUR RADIO REPORTED QUARTER SIZED HAIL SOUTH
SOUTHEAST OF WILMINGTON. RADAR INDICATED THAT THIS SEVERE 
THUNDERSTORM REMAINS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR NEW ANTIOCH...MOVING 
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
SABINA.

IN ADDITION...MELVIN...REESVILLE...BLOOMINGTON...STAUNTON...JASPER
MILLS...ROCK MILLS AND MILLEDGEVILLE ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3943 8338 3938 8353 3938 8360 3933 8368
      3944 8391 3955 8370 3955 8367 3958 8367
      3963 8358
TIME...MOT...LOC 2201Z 246DEG 15KT 3941 8369

$$
ASL
515 
WWUS51 KILN 092227
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
627 PM EDT THU AUG 9 2012

OHC027-047-092237-
/O.EXP.KILN.SV.W.0247.000000T0000Z-120809T2230Z/
CLINTON OH-FAYETTE OH-
627 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FAYETTE COUNTY IN
CENTRAL OHIO...AND NORTHERN CLINTON COUNTY IN SOUTHWEST OHIO WILL
EXPIRE AT 630 PM EDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3943 8338 3938 8353 3938 8360 3933 8368
      3944 8391 3955 8370 3955 8367 3958 8367
      3963 8358
TIME...MOT...LOC 2227Z 246DEG 15KT 3945 8356

$$
ASL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:08 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 9, 4:08 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT THU AUG 9 2012

.SYNOPSIS...
SURFACE LOW PRESSURE WILL RIDE ALONG A FRONTAL BOUNDARY TONIGHT AND
STRENGTHEN AS AN ENERGETIC UPPER LEVEL LOW CLOSES IN FROM THE
NORTHWEST. SIGNIFICANTLY COOLER AIR WILL BE PULLED IN ON THE
NORTHWEST FLOW AS THE SYSTEM SPINS OVER THE GREAT LAKES REGION
FRIDAY AND EXIT ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
STRONG UPPER LEVEL RIDGE TO REMAIN OVER THE WESTERN US WITH A
MEAN TROF OVER EASTERN CANADA AND NE US. ENERGY OVER THE UPR MS
VLY TO DIG SE WITH UPR LOW DROPPING INTO THE GREAT LAKES BY FRIDAY
MORNING.

EMBEDDED MID LEVEL S/W AHD OF THIS DIGGING FEATURE ALONG WITH
DIFFERENTIAL HEATING (CLOUDS VS. SUNNY) HAS LED TO THE DEVELOPMENT
OF SCTD DEEP CONVECTION ALONG AND SE OF THE I-71 CORRIDOR.
MODERATE INSTBY IS IN PLACE WITH ML CAPES OF 200-2500 J/KG. A FEW
OF THESE DIURNALLY DRIVEN STORMS COULD REACH SEVERE LIMITS WITH
DAMAGING WINDS/LARGE HAIL BEING THE MAIN THREATS. HEAVY RAIN AND
FLOODING IS ALSO A THREAT.

SFC WAVE DEVELOPS OVER THE MID MS VLY IN RESPONSE TO THE DIGGING
UPR SYSTEM. THIS WAVE TO TRACK NE THRU OHIO TO A POSITION NEAR LE
BY FRI MORNING WITH TRAILING SFC COLD FRONT PUSHING INTO OHIO
LATE. BETTER DYNAMICS COME INTO PLAY WITH 30-40KT 0-6KM SHEAR AHD
OF THE SFC FRONT BUT INSTBY BECOMES MARGINAL. WILL CONTINUE TO
HIGHLIGHT SEVERE WEATHER POTENTIAL THIS EVENING AND THEN AGAIN
OVERNIGHT AND KEEP POPS IN LKLY TO CATEGORICAL WITH BEST POPS OVER
THE NORTH.

GUID TEMPS CLOSE TONIGHT WITH LOWS FROM LOWER 60S NW TO THE UPPER
60S SE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
UPPER LEVEL LOW TO MIGRATE SLOWLY THRU THE GREAT LAKES FRIDAY.
SFC WAVE NEAR LAKE ERIE FRIDAY MORNING TO TRACK THRU THE EASTERN
GREAT LAKES WITH SOUTHWARD TRAILING COLD FRONT SWEEPING EAST THRU
ILN/S FA FRIDAY MORNING. WL CONTINUE LKLY POPS EARLY WITH FROPA
AND THEN DROP OFF POPS TO SLIGHT CHC. WL CONTINUE CHC POPS INTO
AFTN WITH INFLUENCE OF UPR LOW AND SFC TROF DROPPING SE THRU ILN/S
FA. CAA AND CLOUDS WILL KEEP TEMPS DOWN ON FRIDAY. HAVE HIGHS GENERALLY
10 TO 15 DEGREES BELOW NORMAL. HAVE HIGHS RANGING FROM NEAR 70
NORTH WHERE CLOUD COVER IS EXPECTED TO BE MOST EXTENSIVE TO THE
UPPER 70S FAR SOUTH.

AS THE UPPER LOW PULLS OUT...SFC HIGH PRESSURE WILL NOSE INTO THE
OHIO VALLEY. WILL DIMINISH CHC OF SHOWERS TO SLIGHT CHC ACRS FROM
THE SW FRIDAY NIGHT AND ALLOW FOR PARTIAL CLEARING TO TAKE PLACE.
EXPECT COOL TEMPERATURES WITH OVERNIGHT LOWS IN THE MID AND UPR
50S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
DEEP CLOSED LOW WILL BEGIN THE PERIOD /12Z SATURDAY/ OVER THE
THUMB OF LOWER MICHIGAN...WITH COOL 850MB TEMPS AROUND +11C
EXPECTED TO LINGER OVER THE AREA ON SATURDAY. THIS SUPPORTS GOING
FORECAST HIGHS IN THE MID 70S FOR MUCH OF THE AREA. MAINTAINED A
SMALL THREAT OF SHOWERS ON SATURDAY MORNING OVER CNTRL OH NEAREST
STRONGEST CYCLONIC FLOW AND SUBTLE FORCING BEFORE LOW BEGINS TO
DRIFT NORTHEAST A BIT ON SATURDAY AFTERNOON. A LITTLE WARMER ON
SUNDAY BUT STILL BELOW NORMAL AS 850MB TEMPS RISE A FEW DEGREES. A
LITTLE MORE SUNSHINE ON SUNDAY IN COMPARISON TO SATURDAY AS WELL
SHOULD AID IN THE TEMPERATURE RISE. WEAKER SHORTWAVE ENERGY
CRESTING THE LARGE WRN CONUS RIDGE WILL DIVE AND AMPLIFY A BIT
INTO THE ERN CONUS L/W TROUGH SUNDAY NIGHT INTO MONDAY NIGHT. THIS
ENHANCED FLOW AND EMBEDDED ENERGY WILL INDUCE A WEAK MID LEVEL
WARM ADVECTION REGIME AND MAY PROMOTE A FEW AREAS OF SHOWERS
BEGINNING MONDAY AND CARRYING INTO MONDAY NIGHT. THERE ARE
SUGGESTIONS IN SOME DETERMINISTIC RUNS THAT RAIN CHANCE MAY CARRY
/OR EVEN MORE FOCUSED ON/ TUESDAY...BUT FOR NOW WILL RUN WITH A
MORE STABLE SIGNAL OF MONDAY/MONDAY EVENING FOR RAIN CHANCES...AND
IT/S A RATHER LOW CHANCE GIVEN SUBTLE FORCING. INTO WED AND THURS
OF NEXT WEEK...EXPECT NERN FRINGE OF WRN CONUS RIDGE TO BEGIN
BUILDING BACK INTO THE AREA...WITH WARMING 850MB TEMPS TO 16C-
17C...SUPPORTING MORE NEAR/ABOVE NORMAL TEMPS 85-90 IN MOST AREAS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A SPOTTY LINE OF THUNDERSTORMS IS TRYING TO GET GOING ATTM FROM
THE MIAMI VALLEY DOWN INTO SOUTHEAST INDIANA. THIS IS ALONG THE
DEVELOPING INSTABILITY GRADIENT AND WOULD EXPECT THESE
THUNDERSTORMS TO BECOME AT LEAST SOMEWHAT MORE WIDESPREAD THROUGH
MID AFTERNOON AS THEY PROGRESS EAST INTO SOME BETTER INSTABILITY.
IT LOOKS LIKE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL
THEN MOVE IN FROM THE WEST THROUGH THIS EVENING AHEAD OF THE NEXT
SHORT WAVE. HAVE TRIED TO PINPOINT A FEW HOUR TEMPO GROUP FOR THE
BEST CHANCE OF THUNDERSTORMS. HOWEVER...THE SHOWER AND THUNDERSTORM
THREAT WILL PERSIST THROUGH MUCH OF THE NIGHT...UNTIL THE COLD
FRONT PUSHES EAST OF THE TAF SITES. ON THE BACK SIDE OF THE
FRONT...EXPECT A PERIOD OF MVFR CIGS TO HANG IN THROUGH AT LEAST
MID MORNING FRIDAY. WE COULD ALSO SEE A FEW SHOWERS DEVELOP IN THE
WRAP AROUND MOISTURE FROM LATE MORNING INTO THE AFTERNOON...ESPECIALLY
AT THE NORTHERN TAF SITES.

.OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...BINAU
AVIATION...JGL
Hazardous weather outlook, Aug 9, 4:00 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT THU AUG 9 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-102000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
400 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THIS EVENING.
SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WIND AND LARGE
HAIL BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

In the hours before

Local storm report, Aug 9, 5:20 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
520 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             ASHVILLE                39.72N 82.96W
08/09/2012  E0.50 INCH       PICKAWAY           OH   TRAINED SPOTTER

0511 PM     HAIL             4 SE MILFORD            39.13N 84.23W
08/09/2012  E0.25 INCH       CLERMONT           OH   TRAINED SPOTTER

            2N INTERSECTION SR32/I275 QUARTER INCH HAIL 1.09 INCH OF
            RAIN PAST HOUR

&&

HUGHES
Local storm report, Aug 9, 5:27 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
527 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             INDEPENDENCE            38.95N 84.55W
08/09/2012  E0.88 INCH       KENTON             KY   BROADCAST MEDIA

&&

SNYDER
Special weather statement, Aug 9, 5:29 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
529 PM EDT THU AUG 9 2012

OHZ071-072-092215-
CLINTON OH-WARREN OH-
529 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN AND CLINTON
COUNTIES THROUGH 615 PM EDT...

AT 525 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MIDLAND...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILMINGTON.

ALSO...CUBA...MARTINSVILLE...OGDEN...MORRISVILLE...BURTONVILLE...NEW
ANTIOCH AND MELVIN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3933 8409 3955 8374 3938 8359 3937 8360
      3927 8380

ASL
Local storm report, Aug 9, 5:34 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
534 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     WALTON                  38.87N 84.62W
08/09/2012                   BOONE              KY   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN BY THUNDERSTORM WINDS.

&&

MJP
Local storm report, Aug 9, 5:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
546 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     2 W JOHNSVILLE          38.75N 84.18W
08/09/2012                   BRACKEN            KY   LAW ENFORCEMENT

            TREES BLOWN DOWN BY THUNDERSTORM WINDS.

&&

MJP
Special weather statement, Aug 9, 5:47 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
547 PM EDT THU AUG 9 2012

OHZ064-065-074-092230-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-
547 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PICKAWAY...
NORTHWESTERN HOCKING AND SOUTHERN FAIRFIELD COUNTIES THROUGH 630 PM
EDT...

AT 538 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
STOUTSVILLE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKBRIDGE...SUGAR
GROVE...LANCASTER AND BREMEN.

ALSO...AMANDA...CLEARPORT...ENTERPRISE...HIDEAWAY HILLS...NORTH
BERNE...WEST RUSHVILLE AND RUSHVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3973 8236 3957 8237 3950 8282 3966 8291
      3983 8240 3975 8240 3975 8237 3974 8235

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 11:28 PM EDTSpecial Weather StatementILNButler32 min
Aug 9, 12:11 AM EDTSpecial Weather StatementILNWarren34 min
Aug 9, 12:41 AM EDTSpecial Weather StatementILNMontgomery34 min
Aug 9, 12:49 AM EDTSevere Thunderstorm WarningILNClinton, Greene, Montgomery, Warren26 min
Aug 9, 1:23 AM EDTSpecial Weather StatementILNClark, Greene37 min
Aug 9, 1:57 AM EDTSpecial Weather StatementILNFranklin, Madison33 min
Aug 9, 6:49 AM EDTSpecial Weather StatementILNButler, Preble26 min
Aug 9, 8:35 AM EDTSpecial Weather StatementILNFranklin25 min
Aug 9, 3:47 PM EDTSpecial Weather StatementILNClermont43 min
Aug 9, 3:56 PM EDTSpecial Weather StatementILNLicking34 min
Aug 9, 4:29 PM EDTSpecial Weather StatementILNLicking46 min
Aug 9, 4:41 PM EDTSpecial Weather StatementILNClermont34 min
Aug 9, 4:46 PM EDTAreal Flood AdvisoryILNLicking2 hr
Aug 9, 4:57 PM EDTSevere Thunderstorm WarningILNBrown, Clermont48 min
Aug 9, 5:12 PM EDTSpecial Weather StatementILNFairfield48 min
Aug 9, 5:14 PM EDTSpecial Weather StatementILNClinton46 min
Aug 9, 5:29 PM EDTSpecial Weather StatementILNClinton46 min
Aug 9, 5:41 PM EDTSevere Thunderstorm WarningILNBrown, Clermont33 min
Aug 9, 5:47 PM EDTSpecial Weather StatementILNFairfield43 min
Aug 9, 5:59 PM EDTAreal Flood AdvisoryILNBrown, Clermont2 hr
Aug 9, 6:09 PM EDTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway2 hr
Aug 9, 6:10 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike, Scioto50 min
Aug 9, 6:22 PM EDTSpecial Weather StatementILNHocking38 min
Aug 9, 6:27 PM EDTSpecial Weather StatementILNFayette, Pickaway63 min
Aug 9, 6:35 PM EDTSpecial Weather StatementILNRoss40 min
Aug 9, 6:52 PM EDTSevere Thunderstorm WarningILNHocking38 min
Aug 9, 7:14 PM EDTSpecial Weather StatementILNPike, Ross46 min
Aug 9, 7:18 PM EDTSpecial Weather StatementILNFranklin42 min
Aug 9, 7:20 PM EDTSpecial Weather StatementILNButler25 min
Aug 9, 7:23 PM EDTSevere Thunderstorm WarningILNButler, Preble37 min
Aug 9, 7:58 PM EDTSevere Thunderstorm WarningILNDarke, Preble47 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.